Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 19, NWS Miami, FL

March 23, 2009Collier County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at Mar 23, 2009, 1:49 PM EDT for Collier County, Monroe County, Florida. It took effect at Mar 23, 2009, 4:10 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 1:49 PM EDT (17:49 UTC)
In effect from
Mar 23, 2009, 4:10 PM EDT
Expired
Mar 23, 2009, 6:39 PM EDT
In force
2 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 231749
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT MON MAR 23 2009

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST FLORIDA COUNTIES...

.STRONG PREVAILING EASTERLY WIND FLOW WILL BRING IN DRIER AIR
ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES THIS AFTERNOON.
RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS
AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS.

FLZ066-069-070-075-240200-
/O.NEW.KMFL.FW.W.0019.090323T1749Z-090323T2300Z/
/O.NEW.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/
HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE-
149 PM EDT MON MAR 23 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

STRONG PREVAILING EASTERLY WIND FLOW WILL BE BRINGING IN DRIER AIR
THIS AFTERNOON ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES.
RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS
AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS,
CAUSING CONDITIONS FAVORABLE FOR SPREADING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ063-067-071-073-240200-
/O.NEW.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/
GLADES-INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
149 PM EDT MON MAR 23 2009

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

DRIER AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL
MEAN MINIMUM RELATIVE HUMIDITIES WELL BELOW 35 PERCENT ACROSS MUCH
OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE HOURS. IN ADDITION,
WINDS WILL BE SUSTAINED NEAR 15 MPH, CREATING VERY FAVORABLE
CONDITIONS FOR WILDFIRES TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
000 
WWUS82 KMFL 232015 CCA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON MAR 23 2009

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST FLORIDA COUNTIES FOR
RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND
SUSTAINED 20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT...
...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING 
BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH
FLORIDA TUESDAY...

.STRONG PREVAILING EASTERLY WIND FLOW WILL BRING IN DRIER AIR
ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES THIS AFTERNOON.
RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS
AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS.

FLZ066-069-070-075-240430-
/O.COR.KMFL.FW.W.0019.090323T2010Z-090323T2300Z/
/O.COR.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/
HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE-
410 PM EDT MON MAR 23 2009

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST FLORIDA COUNTIES FOR
RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND
SUSTAINED 20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT...
...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING 
BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH
FLORIDA LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

STRONG PREVAILING EASTERLY WIND FLOW WILL BE BRINGING IN DRIER AIR
THIS AFTERNOON ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES.
RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS
AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS,
CAUSING CONDITIONS FAVORABLE FOR SPREADING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ063-067-071-073-240430-
/O.COR.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/
GLADES-INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
410 PM EDT MON MAR 23 2009

...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING 
BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH
FLORIDA LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH
EARLY TUESDAY EVENING.

DRIER AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL
MEAN MINIMUM RELATIVE HUMIDITIES WELL BELOW 35 PERCENT ACROSS MUCH
OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE HOURS. IN ADDITION,
WINDS WILL BE SUSTAINED NEAR 15 MPH, CREATING VERY FAVORABLE
CONDITIONS FOR WILDFIRES TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS82 KMFL 232239
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT MON MAR 23 2009

...RED FLAG WARNING FOR SOUTHWEST FLORIDA COUNTIES FOR RELATIVE
HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND SUSTAINED
20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT IS CANCELLED... 
...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING
BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH
FLORIDA TUESDAY...

FLZ066-069-070-075-241000-
/O.CAN.KMFL.FW.W.0019.000000T0000Z-090323T2300Z/
/O.CON.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/
HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE-
639 PM EDT MON MAR 23 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR RELATIVE HUMIDITIES 
FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND
SOUTH FLORIDA FROM TUESDAY MORNING THROUGH TUESDAY EVENING...
...RED FLAG WARNING FOR MONDAY AFTERNOON HAS BEEN CANCELLED...

EAST WINDS HAVE DECREASED AND THE RELATIVE HUMIDITIES ARE NOW 
NEAR 40 PERCENT OR HIGHER OVER SOUTHWEST FLORIDA...THEREFORE THE
NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING ISSUED FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT 
FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

CONTINUED DRY AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER
80S WILL MEAN MINIMUM RELATIVE HUMIDITIES WILL BE WELL BELOW 35
PERCENT ACROSS MUCH OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE
HOURS. THIS WILL CREATE VERY FAVORABLE CONDITIONS FOR WILDFIRES TO
SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ063-067-071-073-241000-
/O.CON.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/
GLADES-INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
639 PM EDT MON MAR 23 2009

...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING 
BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH
FLORIDA TUESDAY...

CONTINUED DRY AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER
80S WILL MEAN MINIMUM RELATIVE HUMIDITIES WILL BE WELL BELOW 35
PERCENT ACROSS MUCH OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE
HOURS. THIS WILL CREATE VERY FAVORABLE CONDITIONS FOR WILDFIRES TO
SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 23, 9:45 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 23, 9:45 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT MON MAR 23 2009

.UPDATE...MAINLY UPDATES AT THIS TIME WILL BE IN THE MARINE PACKAGE.
LATEST QUICKSCAT AND SEVERAL C-MAN STATIONS AND SHIP OBS INDICATED
SFC WINDS AROUND 20 KNOTS OR HIGHER WITH FREQUENT GUSTS TO ARND 25
KNOTS ACROSS THE ATLANTIC WATERS THIS MORNING. LATEST GUIDANCE ALSO
INDICATE THESE WIND SPEEDS CONTINUING INTO EARLY THIS EVENING AS THE
WIND SURGE CONTINUES TO TRAVEL WEST ACROSS THE LOCAL AREA. ALSO EXPECT
SEAS IN THE ATLANTIC TO SUBSIDE RATHER SLOWING AFTER THE WINDS START
TO DECREASE. FOR THIS REASON DECIDED TO EXTEND THE SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS AT LEAST THROUGH 8 PM THIS EVENING.
WILL ALSO INDICATE A CAUTION STATEMENT FOR BISCAYNE BAY AND THE GULF
OF MEXICO WATERS FOR THIS AFTERNOON FOR EXPECTED WIND SPEED IN THE
15 TO 20 KNOTS RANGE.

SHOWERS ASSOCIATED WITH THE WIND SURGE HAVE MOVED MAINLY WEST OF THE
AREA, SO WL EXPECT SOMEWHAT DRIER CONDITIONS FOR THIS
AFTERNOON...ESPECIALLY ACROSS THE ERN AREAS. HOWEVER, WL NOT BE
SURPRISE TO STILL SEE SHOWERS DEVELOPING ACROSS INTERIOR/WEST COAST
AS DIURNAL HEATING AND LOW LVL CONVERGENCE (DUE TO EITHER WEST COAST
SEA BREEZE OR FRICTION) COMBINE WITH LEFTOVER MOISTURE THIS
AFTERNOON. CURRENT ZFP LOOKS ON TRACK AT THIS TIME.

RGH

..........................PREVIOUS DISCUSSION......................

.AVIATION...WIND SURGE ACCOMPANIED BY CONVERGENCE SHOWERS AND AN
INCREASE IN WIND SPEED NOW ESTIMATED ABOUT HALFWAY ACROSS THE
SOUTHERN PENINSULA. WILL MAINTAIN A MENTION OF VCSH FOR KAPF BUT
WILL DROP FOR THE ATLANTIC COAST AIRFIELDS AS RECOMMENDED BY
PREVIOUS SHIFT. QUITE A WINDY DAY EXPECTED ESPECIALLY FOR THE
ATLANTIC COAST AIRFIELDS WITH FREQUENT GUSTS INTO THE MID 20 KNOT
RANGE, OTHERWISE GENERALLY VFR. DRIER AIR SHOULD BE FILTERING
INTO MAINLAND SOUTH FLORIDA THIS AFTERNOON AND EVENING AS SHOWN BY
MODELS.

&&

.PREV DISCUSSION... /ISSUED 446 AM EDT MON MAR 23 2009/

DISCUSSION...
ALL THE RECENT GUIDANCE INDICATES THAT STRONG LOW LEVEL CONVERGENCE
AND ASSOCIATED SHOWER ACTIVITY WILL TAKE PLACE ALONG THE LOCAL
ATLANTIC WATERS AND ALONG THE EASTERN COASTAL ZONE THROUGH THE
EARLY MORNING HOURS. THE SURFACE OBSERVATIONS ACROSS THE REGION
INDICATE THIS AS WELL...SO THE SUITE OF GUIDANCE HAS PICKED UP ON
THIS FEATURE VERY WELL. BASICALLY THERE IS STRONG EASTERLY FLOW
ACROSS THE ATLANTIC WATERS AND ALONG THE EAST COAST OF THE
PENINSULA...BUT WITH A MUCH SLOWER NORTHEASTERLY WIND IN THE
INTERIOR AND ALONG THE WEST COAST. THIS IS ALLOWING SIGNIFICANT
CONVERGENCE TO TAKE PLACE. HOWEVER...THE NEW GUIDANCE SUGGESTS
THAT BY THE AFTERNOON THE EASTERLY FORCING WILL PENETRATE ACROSS
THE PENINSULA...WITH THE SCATTERED SHOWER ACTIVITY SHIFTING TO THE
WESTERN HALF OF THE PENINSULA BY THE AFTERNOON WITH ISOLATED
SHOWERS EXPECTED ACROSS THE EASTERN HALF. FORECAST SOUNDINGS
INDICATE THAT SOME DRIER AIR WILL ENTER THE EASTERN HALF IN THE
AFTERNOON AND THIS EVENING.

IN THE UPPER LEVELS...THERE IS A WEAK MID TO UPPER LEVEL TROUGH
ENTERING THE NORTHERN GULF WITH THE SOUTH FLORIDA PENINSULA ON THE
EASTERN SIDE OF THE AXIS...BUT BY THE AFTERNOON THE TROUGH AXIS IS
FORECAST TO SHIFT TO THE EAST WITH SOUTH FLORIDA ON THE SUBSIDENT
SIDE OF THE TROUGH AXIS...WHICH SHOULD HELP TO SUPPRESS SOME OF THE
SHOWER ACTIVITY IN THE AFTERNOON.

AFTER TODAY...HIGH PRESSURE WILL DOMINATE ACROSS THE REGION WITH
HARDLY ANY PRECIP IN THE FORECAST. RECENT GUIDANCE CONTINUES TO
SUGGEST A COLD FRONT APPROACHING SOUTH FLORIA LATE NEXT
WEEKEND...WILL HAVE TO WAIT AND SEE WHAT THE POTENTIAL IMPACTS WILL
BE ONCE THE GUIDANCE BECOMES MORE STABLE.

MARINE...
LONG PERIOD NORTHEAST SWELL CONTINUE ACROSS THE LOCAL ATLANTIC
WATERS...WITH BUOY OBSERVATIONS EAST OF THE CAPE CONTINUING TO
SHOW LONG PERIOD SWELL. THIS COUPLED WITH WINDS NEAR 20 TO 25
KNOTS WILL RESULT IN ROUGH MARINE CONDITIONS ACROSS THE GULF STREAM
WATERS. A QUICKSCAT PASS ACROSS THE REGION NEAR 00Z INDICATE THAT
THE WIND SURGE ENTERING THE REGIONAL WATERS...SO THE GUIDANCE HAS
PICKED UP ON THIS FEATURE. RECENT GUIDANCE INDICATES THAT THE
WINDS ARE EXPECTED TO DECREASE SOME THIS EVENING AND
TONIGHT...WITH THE SEAS SLOWLY SUBSIDING. IN ADDITION THE
AFOREMENTIONED LONG PERIOD SWELL IS EXPECTED TO START TO SLOWLY
SUBSIDE TONIGHT. ANOTHER LONG PERIOD SWELL IS FORECAST TO AFFECT
THE LOCAL ATLANTIC WATERS POSSIBLY BY THURSDAY.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS TODAY. ON TUESDAY AFTERNOON RHS MAY FALL
TO CRITICAL LEVELS OR JUST BELOW FOR A FEW HOURS ACROSS THE
NORTHWESTERN INTERIOR PORTION OF THE SOUTH FLORIDA PENINSULA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  63  77  66 / 20 10 10 10
FORT LAUDERDALE  76  65  77  68 / 20 10 10 10
MIAMI            77  64  78  66 / 20 10 10 10
NAPLES           79  59  82  61 / 30 -  10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ650-
     AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...50/RLP
Hazardous weather outlook, Mar 23, 10:20 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT MON MAR 23 2009

FLZ063-066>075-168-172>174-240500-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1020 AM EDT MON MAR 23 2009

...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC COAST BEACHES...
...HAZARDOUS MARINE CONDITIONS CONTINUING ATLANTIC COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EASTERLY WINDS OF 20 TO 25 KNOTS AT THE BEACHES
COMBINED WITH A LOW TIDE BETWEEN NOON AND 1 PM WILL RESULT IN A
HIGH RISK OF DANGEROUS RIP CURRENTS AT THE ATLANTIC COAST BEACHES
OF MIAMI-DADE, BROWARD AND PALM BEACH COUNTIES TODAY THROUGH TONIGHT.

WIND: EASTERLY WINDS SUSTAINED AROUND 20 TO 25 KNOTS ARE FORECAST
TODAY OVER THE ATLANTIC COASTAL WATERS WITH OCCASIONAL GUSTS AS
HIGH AS 30 KNOTS.

WAVES: EASTERLY WINDS SUSTAINED AROUND 20 TO 25 KNOTS ARE FORECAST
TODAY OVER THE ATLANTIC COASTAL WATERS WHICH WHEN COMBINED WITH A
NORTHEAST SWELL OF 2 TO 3 FEET WILL RESULT IN COMBINED SEAS OF 7
TO 9 FEET IN THE GULF STREAM. SEAS WILL SLOWLY SUBSIDE THIS
EVENING TO 3 TO 5 FEET TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 8 PM EDT FOR THE ATLANTIC COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EASTERLY WINDS OF 15 TO 20 KNOTS WILL PERSIST ACROSS THE ATLANTIC AND
OFFSHORE GULF WATERS THROUGH AT LEAST EARLY THURSDAY, RESULTING IN
A CONTINUATION OF HAZARDOUS MARINE CONDITIONS. THE COMBINATION OF
ONSHORE FLOW AND SWELL WILL ALSO MAINTAIN AN ELEVATED RISK OF RIP
CURRENTS AT THE ATLANTIC COAST BEACHES THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 10:17 PM EDTSmall Craft AdvisoryMFL21 hr
Mar 23, 1:49 PM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe15 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.